MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTSTD0615
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 3005168196-2017-00352, 3005168196-2017-00353.The device was implanted into the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a basilar tip aneurysm using penumbra smart coils (smart coil).During the procedure, after the third smart coil was deployed and detached, the angiography showed a protrusion of a previously placed coil.The physician continued the procedure by placing six additional smart coils.Towards the end of the procedure, clot formation was identified on the displaced loop of coil and an integrilin drip was started.The physician then decided to place a stent in order to tack the protruding coil against the wall of the vessel.The patient was discharged home on (b)(6) 2017.The reported clot formation was adjudicated to have no relationship to the penumbra devices.However, the reported coil protrusion was possibly related to the aneurysm, procedure and penumbra smart coils.It is unknown which of the three previously placed smart coils protruded out.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2017-00351.1.Section d.Box 10.Returned to manufacturer (remove date) this report is associated with mfr report numbers: 1.3005168196-2017-00352; 2.3005168196-2017-00353.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6401544
Report Number3005168196-2017-00351
Device Sequence Number541458
Product Code HCG
UDI-Device Identifier00814548014661
UDI-Public00814548014661
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number400SMTSTD0615
Device Catalogue Number400SMTSTD0615
Was Device Available for Evaluation? No
Date Returned to Manufacturer01/31/2017
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/12/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Date Report Sent to FDA01/01/2005